Alert archive / Texas / Special Weather Statements in 2021
Special Weather Statement, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this special weather statement at Aug 27, 2021, 1:49 PM CDT for Comal County, Texas. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 27, 2021, 1:49 PM CDT (18:49 UTC)
- Expired
- Aug 27, 2021, 2:30 PM CDT
- In force
- 41 min
- Issued by
- NWS Austin/San Antonio, TX
- Hail
- 0.50 in
- Wind
- 40
County Comal County, TX
The radar
The Austin/San Antonio radar (KEWX), 31 km from the middle of the area, began a volume at 18:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 12:00Z, 6.8 hours before the alert went out and 259 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2051 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 652 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 6 m²/s²
- 0-3 km storm-relative helicity
- 4 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
095
WWUS84 KEWX 271849
SPSEWX
Special Weather Statement
National Weather Service Austin/San Antonio TX
149 PM CDT Fri Aug 27 2021
TXZ191-206-271930-
Comal TX-Hays TX-
149 PM CDT Fri Aug 27 2021
...A strong thunderstorm will impact portions of southwestern Hays
and northeastern Comal Counties through 230 PM CDT...
At 149 PM CDT, Doppler radar was tracking a strong thunderstorm near
Wimberley, moving southwest at 15 mph.
HAZARD...Winds in excess of 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Wimberley, Canyon Lake Dam, Canyon Lake, Woodcreek, Fischer, Spring
Branch, Startzville and Sattler.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2995 9802 2975 9823 2993 9843 2994 9841
3009 9816
TIME...MOT...LOC 1849Z 046DEG 13KT 2996 9816
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
$$
BRADYWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this special weather statement went out at Aug 27, 12:37 PM CDT, 1 hour 12 minutes earlier.
Area forecast discussion, Aug 27, 12:37 PM CDT, 1 hour 12 minutes before
Area Forecast Discussion...UPDATED National Weather Service Austin/San Antonio TX 1237 PM CDT Fri Aug 27 2021 .AVIATION (18Z TAFS)... /NEW/ Numerous pockets of -SHRA and -TSRA will continue to push through the region from west to east throughout the afternoon and into the early evening hours. Have gone ahead with a TEMPO group at AUS for TSRA and 4sm visibility and MVFR CIGs through 21Z. For now, have opted to stick with VCTS at SSF/SAT, but a TEMPO group may be needed a bit later this afternoon is better confidence is gained based on storm/convective trends. Winds will generally remain easterly/east southeasterly through the period. Expect VFR CIGs to return as early as 21Z, but a better trend will be to expect VFR from 03Z and onward at AUS/SSF/SAT. At DRT, expect VCTS through the evening hours, followed by MVFR CIGs by 12-13Z tomorrow morning. Showers will return at all sites with VCSH expected by 15-16Z Saturday. && .PREV DISCUSSION... /ISSUED 658 AM CDT Fri Aug 27 2021/ UPDATE... Please see the 12Z aviation forecast discussion below. AVIATION... Convection along the Highway 77 corridor continues to slowly develop early this morning. This activity should continue to move westward this morning and expand in coverage with daytime heating. Based on radar trends, we will speed up the mention of VCSH for the I-35 corridor to begin mid-morning. We also kept a mention of VCTS for this afternoon and may need to add a TEMPO group for the I-35 corridor pending future radar trends. We also kept a mention of VCTS at DRT for this afternoon and with lower coverage of convection, we currently do not anticipate the need for any TEMPO groups for TSRA. PREV DISCUSSION... /ISSUED 317 AM CDT Fri Aug 27 2021/ SHORT TERM (Today through Saturday)... Early morning GOES 11.2um satellite data indicates ongoing convection along the upper Texas coast. This activity is slowly propagating westward around 10-15 mph according to area radar data. GOES satellite layer blended precipitable water product also shows an axis of higher moisture located from the middle Texas coast into southwesterly Louisiana. For today, we expect an increase in moisture as the moist axis mentioned above is slowly pushed westward by a mid and upper level inverted trough. Hi-res models continue to show convection will be favored over the coastal plains today. As this moisture encounters daytime heating, we should see scattered convection develop across the Hill Country and I-35 corridor, with even some isolated activity as far west as the Rio Grande. While most of the showers and thunderstorms should be tied closely to daytime heating, we will still mention rain chances for a good portion of the region through late evening. Any convection after midnight will likely remain closer to the coastal plains as moisture levels will be highest here. A few spots in the coastal plains could see some locally heavy rainfall given higher moisture levels. This region has not see much rain over the last 10 days and at this time we do not anticipate any significant flooding problems. Temperatures today should be a little cooler than what we saw yesterday given the increase in rain chances and cloud cover. Most areas should see highs in the 90s today. For tonight, residual cloud cover from convection should linger and this will help keep overnight lows in the 70s for most areas. On Saturday, we still expect to see a weak, inverted upper trough and a decent amount of moisture to remain over the region. With daytime heating, we should see another round of scattered afternoon convection across south central Texas. High temperatures again should be in the 90s for most areas with perhaps a few upper 80s in the Hill Country. LONG TERM (Saturday Night through Thursday)... Sunday will be similar to Friday and Saturday in terms of isolated to scattered, afternoon, showers and thunderstorms. One difference will be northerly surface to mid-level flow around the periphery of Ida. This should result in lower humidity and slightly cooler temperatures as mixing brings cooler air to the surface. A fairly strong mid to upper level ridge will build over the central Plains early next week, resulting in hot and dry conditions over our area. Thickness values do not get terribly high, and with continuing above normal soil moisture and vegetative greenness, latent heat loss through boundary layer evaporation will keep temperatures a few degrees below what they would be with typical late summer conditions. San Antonio, Austin Bergstrom, and quite a few other locations in the area may see their first 100F high temperature of the year by Tuesday or Wednesday. The ridge flattens out and opens up easterly flow across the northern Gulf and into South Texas by Thursday/Friday, which should at least bring sea-breeze activity back to the coastal plains, but more likely a bit higher coverage and spread further west (i.e., to U.S. 281), especially with any easterly waves. It's too far out now to project timing of such waves, especially until the general flow becomes re- established in the wake of Ida. && .PRELIMINARY POINT TEMPS/POPS... Austin Camp Mabry 75 92 75 92 76 / 20 50 20 30 10 Austin Bergstrom Intl Airport 73 92 74 92 75 / 20 50 20 30 10 New Braunfels Muni Airport 73 92 73 93 74 / 30 50 20 30 10 Burnet Muni Airport 72 90 73 89 73 / 20 40 20 30 10 Del Rio Intl Airport 75 92 75 93 76 / 30 40 20 30 10 Georgetown Muni Airport 74 91 74 91 75 / 20 50 20 30 10 Hondo Muni Airport 74 91 73 92 75 / 30 50 20 30 - San Marcos Muni Airport 72 92 73 92 74 / 30 50 20 30 10 La Grange - Fayette Regional 75 92 75 94 77 / 20 50 20 20 10 San Antonio Intl Airport 75 91 75 91 76 / 30 50 20 40 10 Stinson Muni Airport 76 93 76 93 77 / 30 50 20 30 - && .EWX WATCHES/WARNINGS/ADVISORIES... None. && Short-Term/Aviation...Morris Long-Term...Treadway Decision Support...Brady
Hazardous weather outlook, Aug 27, 3:44 AM CDT, 10 hours 5 minutes before
Hazardous Weather Outlook National Weather Service Austin/San Antonio TX 344 AM CDT Fri Aug 27 2021 TXZ171>173-183>194-202>209-217>225-228-280845- Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera- Gillespie-Kendall-Blanco-Hays-Travis-Bastrop-Lee-Kinney-Uvalde- Medina-Bexar-Comal-Guadalupe-Caldwell-Fayette-Maverick-Zavala- Frio-Atascosa-Wilson-Karnes-Gonzales-De Witt-Lavaca-Dimmit- 344 AM CDT Fri Aug 27 2021 This Hazardous Weather Outlook is for South-Central Texas.. .DAY ONE...Today And Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated.
In the hours before
Special weather statement, Aug 27, 1:33 PM CDT, 16 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
133 PM CDT Fri Aug 27 2021
TXZ191-206>208-271915-
Guadalupe TX-Comal TX-Caldwell TX-Hays TX-
133 PM CDT Fri Aug 27 2021
...A strong thunderstorm will impact portions of northwestern
Caldwell, southeastern Hays, north central Guadalupe and east central
Comal Counties through 215 PM CDT...
At 133 PM CDT, Doppler radar was tracking a strong thunderstorm near
Uhland, or near Kyle, moving southwest at 15 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
San Marcos, Kyle, Seguin, Lockhart, Canyon Lake, Martindale, Uhland,
Niederwald, Staples, Zorn, Geronimo, Hunter, San Marcos Regional
Airport, Maxwell, Reedville and Redwood.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3006 9782 2991 9764 2966 9794 2986 9814
TIME...MOT...LOC 1833Z 048DEG 12KT 2993 9783
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
BRADYSpecial weather statement, Aug 27, 1:49 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
149 PM CDT Fri Aug 27 2021
TXZ191-206-271930-
Comal TX-Hays TX-
149 PM CDT Fri Aug 27 2021
...A strong thunderstorm will impact portions of southwestern Hays
and northeastern Comal Counties through 230 PM CDT...
At 149 PM CDT, Doppler radar was tracking a strong thunderstorm near
Wimberley, moving southwest at 15 mph.
HAZARD...Winds in excess of 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Wimberley, Canyon Lake Dam, Canyon Lake, Woodcreek, Fischer, Spring
Branch, Startzville and Sattler.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2995 9802 2975 9823 2993 9843 2994 9841
3009 9816
TIME...MOT...LOC 1849Z 046DEG 13KT 2996 9816
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
BRADYThe office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 26, 7:07 PM CDT | Special Weather Statement | EWX | Caldwell | 38 min |
| Aug 26, 7:08 PM CDT | Special Weather Statement | EWX | Kendall | 52 min |
| Aug 26, 7:44 PM CDT | Special Weather Statement | EWX | Caldwell, Guadalupe | 46 min |
| Aug 26, 7:48 PM CDT | Special Weather Statement | EWX | Gillespie, Kendall | 42 min |
| Aug 27, 1:33 PM CDT | Special Weather Statement | EWX | Caldwell | 42 min |
| Aug 27, 2:06 PM CDT | Special Weather Statement | EWX | Bexar, Guadalupe | 54 min |
| Aug 27, 2:46 PM CDT | Special Weather Statement | EWX | Bexar | 59 min |
| Aug 27, 3:33 PM CDT | Special Weather Statement | EWX | Medina | 57 min |
| Aug 27, 4:38 PM CDT | Special Weather Statement | EWX | Uvalde | 52 min |
Nearby
Special Weather Statements in Texas, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.